If the doctor advises you to discontinue you should be safe. As long as youre not discontinuing it on your own you're fine.
12.5 is already the lowest dose prior to cutting it out.
There is no Metoprolol withdrawal symptoms. There can be a rebound effect, but it depends a lot on what you were taking it for on whether the rebound wouldbe important in your case. As was said, 12.5mg is teeny tiny. At the end of the day, there is a minute amount remaining in your body. I stopped my 100mg dose 2 weeks before my electrophysiology procedure. My physician instructed me to just stop. I was fine. There was some "jumpiness", but it was completely tolerable.
I have been up and down on beta blocker. My cardiologist has never been concerned about changing the levels to test many other issues over the years. I even undergone a drop from 200 mg to 100 mg and had no side effect... other than a higher heart rate. I recall being on both of the mentioned medications. I was not aware of any negative interactions, but I decided to give up on the Zoloft believing I was/am in fact not suffering from depression. I was rather very sad about the loss of life in my family.